MAUDE Adverse Event Report: ATRICURE, INC. ISOLATOR SYNERGY" ENCOMPASS CLAMP AND GUIDE; ELECTROSURGICAL CUTTING AND COAGULATION DEVICE AND ACCESSORIES

ATRICURE, INC. ISOLATOR SYNERGY" ENCOMPASS CLAMP AND GUIDE; ELECTROSURGICAL CUTTING AND COAGULATION DEVICE AND ACCESSORIES
Model Number OLH
Medical Device Problem Codes Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Cardiac Perforation (2513)
Date of Event 08/26/2024
Type of Reportable Event Death
Event or Problem Description
A patient underwent coronary artery bypass graft and aortic root replacement procedure, with concomitant posterior wall encircling ablation using an olh via median sternotomy.When patient was taken off cardiopulmonary bypass bleeding was observed from the left atrium and bypass was reinitiated.A tear was located along the roof of the left atrium and repaired with four pledgeted sutures.The patient was then weaned off bypass and returned to the intensive care unit.Four hours post procedure, the patient was unable to be extubated and exhibited sign of a stroke.A computed tomography scan revealed a left cerebral infarct.Thrombus was removed from the left middle cerebral artery, and it was discovered that there was a 90% stenosis of that vessel.The patient was placed on supportive care and died on the fourth post operative day.While atricure cannot confirm that device caused or contributed to patient's complication or demise, we are reporting per cfr 21 part 803.There was no reported device malfunction, and the adverse event was the result of a procedural complication.
 
Additional Manufacturer Narrative
The device was not returned for evaluation however, a device history review was conducted and there is nothing in the product history record that would indicate that the devices were released with any non-conformances that would contribute to the subject complaint.

Brand Name
ISOLATOR SYNERGY" ENCOMPASS CLAMP AND GUIDE
Common Device Name
ELECTROSURGICAL CUTTING AND COAGULATION DEVICE AND ACCESSORIES
Manufacturer (Section D)
ATRICURE, INC.
7555 innovation way
mason OH 45040
Manufacturer (Section G)
ATRICURE, INC.
7555 innovation way
mason OH 45040
Manufacturer Contact
john ehlert
7555 innovation way
mason, OH 45040
5136448220
MDR Report Key20286897
Report Number3011706110-2024-00054
Device Sequence Number7284050
Product Code OCL
UDI-Device Identifier10840143905834
UDI-Public(01)10840143905834(17)270501(10)141322
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K210477
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberOLH
Device Catalogue NumberA001143
Device Lot Number141322
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2024
Initial Report FDA Received Date09/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient Age66 YR
Patient SexMale